Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Are you still taking the eye drops? Do you know the name of them?
yes predisolone and alphagan
Ive been taking these for awhile now
are you there?
Sorry. I had to step away from my computer for a moment.
I'm sorry that I missed you......are you still available to chat?
yes im here
Hi. Welcome back. Do you have any other medical problems or take any medicines?
just the uveitis. but these palpitations have been going on for just as long and are getting worse. especially at night when i lay down.
can the two be related? are my doctors missing something?
my heart stopped for 2 or 3 seconds twice in a row and i was blacking out.
Ok. Well, I think the problem you are having with getting a good handle on your palpitations is that they are not occurring when you are at the doctors office....kinda like having a noise in your car engine that is never there when a mechanic is around....
I do not think that anterior uveitis is related nor should the use of pred forte and alphagan cause your heart to skip beats and/or stop for a bit....but I think there is a way that you can get to the bottom of this issue.....
its not anterior uveitis, its to the back of my eye too
If you could have a 24 hour holter monitor placed and, while your hear activity is being constantly recorded you make a note of every palpitation/dizzy spell etc. you have. This way the doctors could correlate exactly what your heart was doing when every event occurred. It's almost foolproof....
Drops don't work well for posterior uveitis ...but that is not important to this discussion ;-)
I had that on for 2 days but they werent ever as bad as what happened today
darn....sounds like you need it again.
can palpitations be serious?
In today's environment there is no way your insurance is going to pay for you to stay on the cardiac ward for a few days for monitoring....
can they be related to posterior uvetis, and i know my opthamologist wants to inject my eye but pressure is always there.
No. In 99.9% of the cases it is not serious. I had them when I was under a lot of stress during medical school and my surgical training....they were bad for a while and then just went away.
No. I am a retina surgeon and treat tons of posterior uveitis.....don't think it is related to your palpation's from what you have told me.
If you are a steroid responder I agree with the concern when considering intravitreal steroid injections...
I thought a couple hours ago i was done. I had no chest pain but could tell my heart stopped and couldnt breath. Ive had every auto immune test done and everything comes back normal. But i wake up thirsty, and wake up having to use the washroom all night. I mean i get very thirsty, but my sugar level and everything is fine.
Will the eyedrops eventually work?
Theyve already caused a catarac
That is an excellent question. As you know there are many, many causes of uveitis, both anterior, posterior and panuveitis. Without knowing more about your inflammation, HLA status, etc it is impossible for me to say if the drops you are using will cure your ocular inflammation. In any event, steroids are the primary therapy. Other agents, such as chemotherapeutic drugs, can be used if needed.....
And cataract surgery in the face of active uveitis can be tricky. But the majority of cataract surgeons know how to deal with this issue.
mine is panuveitis/pars plantitis, HLA status is fine
Had it checked over and over again
But, as far as your heart goes, I really think you will be OK. These episodes can be very scary but, if the bad causes have been ruled out -- and it sounds like they have been in your case -- I believe it is safe to say you will make it to your 40th Birthday party ;-)
Ok. Pars planitis usually responds poorly to topical therapy. Many times surgery (vitrectomy) is needed. Also, secondary macular edema becomes an issue in many patients.
whats vitrectomy? does that mean i should say no to injections too?
it is a type of surgery to the back part of the eye that is done by retina specialists......
It depends on the injections, how you respond to steroid use (steroid induced glaucoma) and other factors......all of which I would hope you ophthalmologist would consider prior to even recommending an intravitreal or retrobulbar injection. If you trust your ophthalmologist and she recommends it, then I'd say go ahead. Everything in life, as you know, has risks......and benefits.
Guess this is a twofur question.....the eye stuff is a bonus feature lol!
Do you have any other questions I can address for you?
lol, tipping is not a city in china i know haha
and denile is not a river in Egypt ;-)
At least I've got you smiling now.....do you feel better?
ya, i do
So palpitations when you had them felt the same right?
yes. It was very weird. But a holter monitor was negative and now, here I am, with 5 kids and a grand baby on the way.....
well congrats, :-)
and now and again I still get a palpation or two but I just ignore it like a good doctor would
i will try the holter again. stay away from coffee and second hand smoke and i should live.
thanks. I am stocking up on sugar and chocolate to feed the little beast before sending 'em back home to mama...payback can be fun....
Sounds like a good plan to me
hahaha youre bad.
easter chocolate is on sale
Thanks for the tip!
youre welcome. have a great day.
You too. bye.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and please give me positive feedback for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.